Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 5, 2022, 3:28 PM CDT for 30 counties in Texas. It took effect at Apr 6, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 3:28 PM CDT (20:28 UTC)
- In effect from
- Apr 6, 2022, 10:00 AM CDT
- Expired
- Apr 6, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 30 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
615 WWUS84 KEWX 052028 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 328 PM CDT Tue Apr 5 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS PORTIONS OF THE RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY REST OF TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS... ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS ALL AREAS EXCEPT LEE, FAYETTE AND LAVACA COUNTIES DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS... .Gusty west winds and dry air will continue to push into the region for the rest of this afternoon. In addition, hot temperatures along with the dry air will result in very low afternoon humidity levels in the single digits and low teens. The fire danger remains very high across the region. A strong cold front is forecast to push across the area on Wednesday with breezy northerly wind and gusts up to 35 mph. Minimum relative humidities are expected to drop to the teens and lower 20 percent values. Therefore, a Red Flag Warning has been issued for most areas on Wednesday as fire danger is very high across the region. TXZ171-183>188-202-203-061430- /O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ /O.CON.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde- 328 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE, FAYETTE AND LAVACA COUNTIES... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Wednesday. * WINDS...West southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ172-173-189>193-204>208-217>224-228-061430- /O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar- Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Dimmit- 328 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE, FAYETTE AND LAVACA COUNTIES... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Wednesday. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
084 WWUS84 KEWX 060113 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 813 PM CDT Tue Apr 5 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MOST OF SOUTH CENTRAL TEXAS ON WEDNESDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .A strong cold front is forecast to push across the area Wednesday morning. Windy and dry conditions will prevail behind it through the day on Wednesday, with gusts between 30 and 40 mph and relative humidities dropping into the teens to lower 20s. These weather conditions when combined with dry fuels in many areas will result in a very high to potentially extreme fire danger according to the Texas A&M Forest Service. TXZ171-183>188-202-203-061100- /O.EXP.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/ /O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde- 813 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS MOST OF SOUTH CENTRAL TEXAS... * WINDS...North 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 25 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ172-173-189>193-204>208-217>224-228-061100- /O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar- Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Dimmit- 813 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS MOST OF SOUTH CENTRAL TEXAS... * WINDS...North 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 25 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
488 WWUS84 KEWX 060835 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 335 AM CDT Wed Apr 6 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MOST OF SOUTH CENTRAL TEXAS TODAY AND EASTERN PARTS OF SOUTH CENTRAL TEXAS ON THURSDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .A strong cold front will surge across our area this morning. Windy and dry conditions will prevail behind it today and resume on Thursday. North winds of 15 to 25 mph with gusts to 40 mph and minimum relative humidities in the teens to lower 20s are expected today. North winds of 10 to 20 mph with gusts to 30 mph and minimum humidities in the single digits and teens can be expected on Thursday. These weather conditions when combined with dry fuels in many areas will result in a very high to potentially extreme fire danger according to the Texas A&M Forest Service. TXZ171>173-186>193-204>208-219>224-070100- /O.NEW.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ /O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt- 335 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH CENTRAL TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN PARTS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through Thursday evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph today and north 10 to 20 mph with gusts to 30 mph on Thursday. * RELATIVE HUMIDITY...As low as 15 percent today and 8 percent on Thursday. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ183>185-202-203-217-218-228-070100- /O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 335 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ194-209-225-070100- /O.NEW.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ Lee-Fayette-Lavaca- 335 AM CDT Wed Apr 6 2022 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN PARTS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through Thursday evening. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
492 WWUS84 KEWX 070111 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 811 PM CDT Wed Apr 6 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS ON THURSDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .Breezy north winds will return by mid-morning Thursday for many areas. Sustained winds of 10 to 20 mph, potentially higher near and north of Austin, will gust at times to 20-30 mph, highest in Burnet and Williamson counties. This will combine with very dry air to create critical fire danger once again as relative humidity values will be in the mid to lower teens and potentially single digits in a few locations through the afternoon hours. TXZ171>173-186>193-204>208-219>224-070915- /O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/ /O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ /O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE HILL COUNTRY, I-35 CORRIDOR, AND COASTAL PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ183>185-202-203-217-218-228-070215- /O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH-CENTRAL TEXAS... Gusty north winds have begun to diminish this evening although very dry air remains in place. RH recovery tonight will only be into the 30s across most of the area and 40s to mid 50s east of I-35. $$ TXZ194-209-225-070915- /O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ /O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/ Lee-Fayette-Lavaca- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE US-77 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:39 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 5, 12:39 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1239 PM CDT Tue Apr 5 2022 .AVIATION... /18Z TAFS/ VFR conditions are expected through the forecast period for all area sites. A south to southwest flow around 10 knots with gusts up to 20 knots or so is forecast this afternoon. For KDRT, the winds are expected to be from the west as a dryline pushes to the east of the terminal through early this evening. A cold front is forecast to push across central Texas overnight into early Wednesday morning. A wind shift to the north will take place around 10Z for KDRT and around 11z and 12Z for the I-35 airports. A breezy wind flow out of the north around 10 to 15 knots is forecast with gusts up to 30 knots in the wake of the front. && .PREV DISCUSSION... /ISSUED 921 AM CDT Tue Apr 5 2022/ UPDATE... A line of moderate to heavy showers and isolated thunderstorms has developed across the southwestern counties of the area. Several hires models suggest this activity to continue through the rest of the morning hours. Some of these storms could become strong to marginally severe as an upper level jet streak moves across the area. We will monitor closely the situation as another round of strong storms could develop south of US 57 and I-10 mid to late afternoon. PREV DISCUSSION... /ISSUED 618 AM CDT Tue Apr 5 2022/ AVIATION... SAT and SSF seem to be in some hole in the cloud deck and are both currently VFR. MVFR ceilings are being reported by all surrounding airports and it seems likely that they will be MVFR again shortly. It's hard to determine how significant this hole is from satellite, because higher clouds are obscuring the low clouds. We will keep both airports MVFR until we can make a better assessment. AUS continues to have an MVFR ceiling. The Austin and San Antonio terminals will improve to VFR by around noon and stay that way through the rest of this TAF period. Winds will increase this afternoon to near 10 kts with gusts to 20 kts. A dry cold front will move through the region Wednesday morning and turn the winds to the north and increase speeds by around 5 kts. VFR conditions will prevail at DRT through the entire period. Winds will become westerly at around 10 kts with gusts up to 20 kts during the afternoon. PREV DISCUSSION... /ISSUED 321 AM CDT Tue Apr 5 2022/ SHORT TERM (Today through Wednesday)... An elongated upper level trough has the flow over Texas from the southwest. The low level flow continues to be from the south to southeast. A cold front is draped across Central Texas just north of our CWA this morning. The airmass over the region remains warm and moist. The dryline we had expected to move into the area stayed out west and the cap held. Westerly winds will develop later this morning and push across the area this afternoon. This will bring warmer, drier air to our CWA. With any upper level support moving to the south and east, the only chance for convection will be across our southern area this afternoon and early evening. Even there chances will be low. The warm advection today will send temperatures to near record territory. Highs today will be in the 90s everywhere with 100 possible in a few spots in the southwestern part of the CWA. The high temperatures and drier air will result in very low relative humidity across the north and west. This combined with breezy winds will result in critical fire weather conditions and we have issued a Red Flag Warning for this afternoon and early evening. Tonight the cold front will begin to advance into our CWA. The frontal passage through our area will be dry. Behind the front cooler air will move in. Lows Wednesday will be in the 50s and 60s. Strong northerly to northeasterly winds during the day Wednesday will continue to bring cooler air. Highs Wednesday will be 10 to 15 degrees cooler than today except over the southwest where the cooling will only be around five degrees. LONG TERM (Wednesday Night through Monday)... Cold advection from surface high pressure building into our area continues Thursday into early Friday with breezy/gusty northerly winds. Surface high drifts off the east allowing breezy/gusty southerly flow to return out west on Friday and all areas Saturday through Monday. Below normal temperatures are expected Thursday and Friday. There continues to be a potential for a few low lying/wind sheltered spots in the Hill Country and along the Escarpment to reach freezing around sunrise Thursday, Friday, and Saturday mornings. Agricultural interests should monitor low temperature forecasts. A warming trend to above normal temperatures is expected Saturday through Monday. A very dry airmass keeps rain out of the forecast Thursday through Saturday. Moisture returns on Sunday leading to slight chances of light showers as early as late Sunday, though more likely on Monday due to low level jet forcing underneath a strong capping inversion. FIRE WEATHER... Near Critical to Critical Fire Weather Conditions return to the Hill Country and portions of the Rio Grande this afternoon. While sustained winds might not meet criteria, the very low minimum humidities in the single digits and teens with wind gusts up to 25 mph forecast combined with recent fire activity and behavior in this region on similar weather days suggests a Red Flag Warning is warranted northwest of a Llano to Uvalde to Del Rio line. Red Flag Warnings are also likely across larger portions of the area Wednesday through Saturday. Very low minimum humidities in the single digits and teens take hold across all of our area. Sustained winds should meet criteria of 15 mph or greater across much of our area. In addition, there was a lack of wetting rains, except in isolated areas, on Monday into overnight. Fuel moisture will dry even more over the next few days due to ample sunshine, warm daytime temperatures, and the breezy winds. Moisture recovery is expected on Sunday into next week, however, western areas may mix to lower humidities again during the afternoon hours. In addition, wetting rains will likely be spotty, at best. CLIMATE... Record highs for today, April 5th and forecast are below: Austin Bergstrom....89 in 1954, forecast 92 Austin Camp Mabry...94 in 1936, forecast 93 Del Rio.............96 in 1909, forecast 99 San Antonio.........93 in 1936, forecast 94 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 78 51 76 47 / 0 0 0 0 0 Austin Bergstrom Intl Airport 61 78 48 76 41 / 0 0 0 0 0 New Braunfels Muni Airport 61 82 48 78 42 / - 0 0 0 0 Burnet Muni Airport 58 76 46 74 42 / 0 0 0 0 0 Del Rio Intl Airport 63 87 53 81 48 / 0 0 0 0 0 Georgetown Muni Airport 61 77 48 75 43 / 0 0 0 0 0 Hondo Muni Airport 58 87 48 82 42 / - 0 0 0 0 San Marcos Muni Airport 60 80 47 77 41 / - 0 0 0 0 La Grange - Fayette Regional 63 80 48 76 43 / - 0 0 0 0 San Antonio Intl Airport 61 82 52 78 46 / - 0 0 0 0 Stinson Muni Airport 64 87 53 80 46 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde. && Short-Term/Aviation...17 Long-Term...Brady
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 308 PM CDT Tue Apr 5 2022 TXZ171>173-183>194-202>209-217>225-228-062015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 308 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A few strong to severe thunderstorms are possible for areas along and south of an Eagle Pass to San Antonio to Cuero line through early this evening. Damaging winds gusts and large hail are the primary severe weather concerns. A Red Flag Warning remains in effect for this afternoon and early evening across the Rio Grande Plains, southern Edwards Plateau, and northern Hill Country. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning for critical fire weather conditions is in effect from 10 AM until 8 PM Wednesday across much of south central Texas. Elevated to critical fire weather conditions are possible each afternoon Thursday through Saturday. Additional Red Flag Warnings are likely over portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Apr 5, 9:45 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL LAKE VIEW 29.46N 100.94W
04/04/2022 E1.50 INCH VAL VERDE TX TRAINED SPOTTER
&&
OBSpecial weather statement, Apr 5, 2:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
247 PM CDT Tue Apr 5 2022
TXZ217-052030-
Maverick TX-
247 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Maverick County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of El Indio, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Indio and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2840 10035 2842 10034 2845 10034 2848 10037
2848 10035 2850 10033 2851 10038 2854 10041
2868 10011 2839 10011 2834 10031
TIME...MOT...LOC 1947Z 247DEG 16KT 2842 10045
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Apr 5, 3:08 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022
TXZ204-218-219-052100-
Frio TX-Medina TX-Zavala TX-
308 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern Medina,
northeastern Zavala and northwestern Frio Counties through 400 PM
CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Batesville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2890 9960 2908 9961 2909 9956 2909 9942
2913 9941 2918 9918 2887 9916
TIME...MOT...LOC 2008Z 267DEG 17KT 2900 9952
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Apr 4, 10:11 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 22 hr |
| Apr 5, 2:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| Apr 5, 2:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 5, 3:08 PM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 5, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 13 min |
| Apr 5, 3:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 40 min |
| Apr 5, 3:29 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 5, 3:58 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 62 min |
| Apr 5, 4:00 PM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 9 min |
| Apr 5, 4:18 PM CDT | Special Weather Statement | EWX | Zavala | 42 min |
| Apr 5, 4:45 PM CDT | Special Weather Statement | EWX | Dimmit | 30 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Apr 5, 5:24 PM CDT | Special Weather Statement | EWX | Frio | 36 min |
| Apr 5, 5:57 PM CDT | Special Weather Statement | EWX | Atascosa | 33 min |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.